A rare cause of cyanosis and hypoxia that should not be forgotten after implantable cardioverter defibrillator implantation


CANPOLAT U. , Bahadir N. , Sahiner L., AYTEMİR K.

TURK KARDIYOLOJI DERNEGI ARSIVI-ARCHIVES OF THE TURKISH SOCIETY OF CARDIOLOGY, cilt.45, ss.560-562, 2017 (ESCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 45 Konu: 6
  • Basım Tarihi: 2017
  • Doi Numarası: 10.5543/tkda.2017.34801
  • Dergi Adı: TURK KARDIYOLOJI DERNEGI ARSIVI-ARCHIVES OF THE TURKISH SOCIETY OF CARDIOLOGY
  • Sayfa Sayıları: ss.560-562

Özet

Transvenous pacemaker or implantable cardio-verter defibrillator (ICD) implantation procedures are usually performed under local anesthetic, and prilocaine is the most common agent to be used. The data regarding methemoglobinemia after cardiac device implantation are scarce. Thus, presently described is the case of a 47-year-old female patient with arrhythmogenic right ventricular cardiomyopathy/dysplasia who underwent ICD implantation for secondary prophylaxis and developed cyanosis as a result of prilocaine-associated methemoglobinemia. Prilocaine was administered during the procedure. To our knowledge, this is the second case in the literature presenting methemoglobinemia due to local anesthetic after transvenous cardiac device implantation.